Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 13, 2015, 3:33 PM EDT for Fairfield County, Franklin County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 3:33 PM EDT (19:33 UTC)
- Expired
- Jun 13, 2015, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfield County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:05 PM EDT | HEAVY RAIN 2.8 | 3 Ese Pickerington, OH | SINCE NOON TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WGUS51 KILN 131933
FFWILN
OHC045-049-132230-
/O.NEW.KILN.FF.W.0001.150613T1933Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
* UNTIL 630 PM EDT.
* AT 320 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER
ONE OR TWO INCHES INCHES POSSIBLE. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
GROVEPORT...CANAL WINCHESTER...BALTIMORE...PICKERINGTON...
CARROLL...LITHOPOLIS...BRICE...THURSTON...DUMONTVILLE...
AND OTHER LOCATIONS ALONG WALNUT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3978 8253 3975 8267 3980 8283 3980 8295
3984 8295 3989 8290 3993 8281 3993 8271
3988 8251
$$
HATZOS1 follow-up statement
931
WGUS71 KILN 132154
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT SAT JUN 13 2015
OHC045-049-132201-
/O.CAN.KILN.FF.W.0001.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-FRANKLIN OH-
554 PM EDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
FRANKLIN AND NORTHERN FAIRFIELD COUNTIES IN CENTRAL OHIO HAS BEEN
CANCELLED...
AN OCCASIONAL SHOWER OR THUNDERSTORM MAY STILL BE POSSIBLE THROUGH
THE EVENING HOURS. HOWEVER...SIGNIFICANT HEAVY RAIN IS
UNLIKELY...AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3978 8253 3975 8267 3980 8283 3980 8295
3984 8295 3989 8290 3993 8281 3993 8271
3988 8251
$$
HATZOSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:00 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 13, 2:00 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT SAT JUN 13 2015 .SYNOPSIS... WEAK DISTURBANCES MOVING ACROSS THE REGION COMBINED WITH A WARM AND HUMID AIR MASS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AREA THROUGH THE WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... INCREASING SHOWER AND THUNDERSTORM COVERAGE THROUGH THIS AFTERNOON IN INCREASINGLY UNSTABLE AIRMASS. MOST THUNDERSTORMS WILL BE SHORT- LIVED AND WEAK...ALBEIT WITH BRIEF DOWNPOURS. WITH D-CAPES NEAR OR ABOVE 1000 J/KG WILL HAVE TO MONITOR AS AN ISOLATED STORM OR TWO COULD APPROACH/EXCEED SEVERE LEVELS. INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS WITH EXPECTED INCREASED COVERAGE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... WARM AND HUMID CONDITIONS WILL PERSIST. WITH THE PRIMARY BOUNDARY WELL NORTH OF THE FORECAST AREA DURING THIS PERIOD...THERE IS LITTLE FOCUS FOR CONVECTION. EXPECT STORMS TO BE PRIMARILY DIURNALLY DRIVEN WITH GREATER COVERAGE IN THE NORTHERN COUNTIES. MODELS SUGGEST THAT THERE COULD BE A BIT MORE BULK SHEAR ON SUNDAY WHICH WOULD BE SLIGHTLY MORE FAVORABLE FOR STRONG TO SEVERE STORMS. STAYED CLOSE TO PERSISTENCE FOR LOWS. LEANED TOWARDS WARMER HIGHS ON SUNDAY AND WENT A BIT ABOVE GUIDANCE FOR MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... GENERALLY ZONAL FLOW WILL CONTINUE THROUGH THE LONG TERM. EAST- WEST SURFACE BOUNDARY WILL SAG SOUTH INTO THE REGION ON TUESDAY AND THEN LIFT BACK NORTH ON WEDNESDAY. THIS WILL PROVIDE MORE ORGANIZED FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE MIDDLE OF THE WEEK. ONCE THE FRONT GETS BACK NORTH OF THE AREA IT WILL BE BACK TO DISORGANIZED FORCING AND LARGELY DIURNAL CONVECTION. LOWS WILL REMAIN WELL ABOVE NORMAL THROUGH THE PERIOD. HIGHS WILL DROP BACK CLOSER TO NORMAL WITH THE FRONTAL PASSAGE AND THEN SLOWLY WARM AFTER THE BOUNDARY RETREATS NORTH. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... MOSTLY VFR CONDITIONS THOUGH WITH VERY MOISTURE LADEN ENVIRONMENT...OCCASIONAL MVFR CEILINGS POSSIBLE. MVFR VSBYS POSSIBLE WITH THUNDERTORMS MAINLY NEAR/BEFORE 00Z...AS WELL AS POSSIBLE GUSTS TO 30-35KTS IN SOME STORMS. OVERALL PRECIPITATION COVERAGE WILL DECREASE AFTER 00Z. QUESTION FOR THE NORMAL MVFR VSBY LOCTIONS OF KLUK/KILN...CONFIDENCE IS LOW ATTM SO STUCK WITH HIGHER LEVEL MVFR VSBY POTENTIAL. NEAR/AFTER 18Z GREATER POTENTIAL FOR MORE THUNDERSTORM COVERAGE. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH WEDNESDAY. WITH HIGH MOISTURE ENVIRONMENT...MVFR TO POSSIBLY EVEN IFR CIGS/VSBYS IN SOME STORMS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...JDR SHORT TERM... LONG TERM... AVIATION...JDR
Hazardous weather outlook, Jun 13, 1:38 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 138 PM EDT SAT JUN 13 2015 INZ080-KYZ089-090-094>099-141745- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON- 138 PM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-KYZ091>093-100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141745- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 138 PM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. HATZOS
In the hours before
Special weather statement, Jun 13, 2:19 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EDT SAT JUN 13 2015
OHZ064-065-074-131900-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
219 PM EDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 300 PM
EDT...
AT 216 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR TARLTON...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAINFALL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LANCASTER...AMANDA...BUENA VISTA...CLEARPORT...GIBISONVILLE...
SUGAR GROVE...ROCKBRIDGE...ENTERPRISE...LAKE LOGAN STATE PARK...
HIDEAWAY HILLS AND NORTH BERNE.
LAT...LON 3975 8249 3963 8243 3946 8245 3949 8283
3966 8282
HATZOSSpecial weather statement, Jun 13, 2:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT SAT JUN 13 2015
OHZ065-131915-
FAIRFIELD OH-
243 PM EDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAIRFIELD COUNTY
THROUGH 315 PM EDT...
AT 241 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DUMONTVILLE...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BALTIMORE...DUMONTVILLE...THURSTON...
MILLERSPORT AND PLEASANTVILLE.
LAT...LON 3972 8264 3980 8275 3989 8270 3993 8251
3990 8246 3984 8247 3983 8239 3979 8240
HATZOSSpecial weather statement, Jun 13, 3:04 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT SAT JUN 13 2015
OHZ073-082-131930-
PIKE OH-ROSS OH-
304 PM EDT SAT JUN 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROSS AND PIKE
COUNTIES THROUGH 330 PM EDT...
AT 303 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHILLICOTHE TO ELM GROVE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WAVERLY...PIKETON...MASSIEVILLE...LAKE WHITE...
SCIOTO TRAIL STATE PARK...MOORESVILLE...PIKE COUNTY AIRPORT...
OMEGA...GIVENS...LONDONDERRY...GERMANY AND RICHMOND DALE.
LAT...LON 3917 8277 3917 8278 3897 8280 3898 8313
3905 8321 3942 8304 3943 8275
HATZOSSpecial weather statement, Jun 13, 3:25 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT SAT JUN 13 2015
OHZ034-042-132000-
DARKE OH-MERCER OH-
325 PM EDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND EXTREME
NORTHEASTERN DARKE COUNTIES THROUGH 400 PM EDT...
AT 324 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT
RECOVERY...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLDWATER.
ALSO...BURKETTSVILLE...ST. HENRY...CARTHAGENA...MARIA STEIN...
OSGOOD...MONTEZUMA AND CHICKASAW ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4051 8445 4036 8445 4033 8444 4035 8481
4047 8481 4048 8480The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:09 PM EDT | Areal Flood Advisory | ILN | Hocking | 2 hr |
| Jun 13, 2:19 PM EDT | Special Weather Statement | ILN | Hocking | 41 min |
| Jun 13, 2:43 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
| Jun 13, 2:55 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Pickaway | 2 hr |
| Jun 13, 3:04 PM EDT | Special Weather Statement | ILN | Pike, Ross | 26 min |
| Jun 13, 3:25 PM EDT | Special Weather Statement | ILN | Mercer | 35 min |
| Jun 13, 4:00 PM EDT | Special Weather Statement | ILN | Shelby | 30 min |
| Jun 13, 4:06 PM EDT | Special Weather Statement | ILN | Logan | 24 min |
| Jun 13, 4:40 PM EDT | Special Weather Statement | ILN | Union | 35 min |
| Jun 13, 5:29 PM EDT | Special Weather Statement | ILN | Logan | 31 min |
| Jun 13, 5:57 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| Jun 13, 6:18 PM EDT | Special Weather Statement | ILN | Fayette | 27 min |
| Jun 13, 6:22 PM EDT | Special Weather Statement | ILN | Miami | 23 min |
| Jun 13, 6:51 PM EDT | Special Weather Statement | ILN | Pickaway | 39 min |
| Jun 13, 7:09 PM EDT | Areal Flood Advisory | ILN | Fayette, Pickaway | 3 hr |
| Jun 13, 7:19 PM EDT | Special Weather Statement | ILN | Madison | 26 min |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.